Texas, 2006

Hail and Damaging Winds in Texas, May 27, 2006

May 27, 2006 · NWS MAF · 6 events in 5 counties and zones

4 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 27, 2:22 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 27, 2:22 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CDT SAT MAY 27 2006

...UPDATED TO ADD FIRE WEATHER WATCH...

.SHORT TERM...
MOSTLY SUNNY SKIES PREVAILED OVER MOST OF THE CWA EARLY THIS
AFTERNOON WHILE A SURFACE TROUGH EXTENDED FROM SOUTHEAST NEW
MEXICO...SOUTHWARD TO THE BIG BEND REGION.  A DIFFUSE DRYLINE
EXTENDED NORTH TO SOUTH EAST OF THE SURFACE TROUGH...AND WAS
LURCHING EASTWARD AS TEMPERATURES WARM AND DRY AIR MIXES DOWN OVER
THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS.  FLOW
ALOFT WAS SOUTHWESTERLY OVER THE CWA...BETWEEN A DEEP WEST COAST
TROUGH AND EAST COAST RIDGE.

STEEP MID LEVEL LAPSE RATES WILL COMBINE WITH HOT TEMPERATURES AND
MOIST AIR ALONG AND EAST OF THE DRYLINE THIS AFTERNOON TO PRODUCE
ISOLATED CONVECTION OVER THE EASTERN THIRD OF THE CWA.  SO...HAVE
LEFT ISOLATED TSRA IN THE FORECAST FOR THIS AFTERNOON.  THERE
APPEARS TO BE A SHORTWAVE TROUGH MOVING OVER THE AREA EARLY THIS
AFTERNOON...WHICH MAY INHIBIT MOST OF THE CONVECTION INITIALLY IN
SUBSIDENT AIR BEHIND THIS WAVE.  HOWEVER...ANOTHER SHORTWAVE TROUGH
APPEARS TO BE MOVING THROUGH THE MEXICAN STATE OF CHIHUAHUA IN WATER
VAPOR IMAGERY...AND WILL ARRIVE BY LATE AFTERNOON/EARLY EVENING.
SINCE AN H85 LLJ WILL INCREASE OVER THE EASTERN CWA EARLY THIS
EVENING...THINK THE ONCOMING SHORTWAVE TROUGH WILL INTERACT WITH
DEEP CONVERGENCE ALONG A RETREATING DRYLINE AND RESULT IN MORE
WIDESPREAD CONVECTION THROUGH THE EARLY EVENING.  CAPE WILL BE
AROUND 2000 J/KG OR HIGHER ALONG AND EAST OF THE DRYLINE...WHILE
LAPSE RATES WILL BE 8.5 TO 9 C/KM AND SHEAR ABOUT 25 TO 30 KT.
THEREFORE...THINK SOME OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.  HAVE UPPED THE POPS OVER
THE EASTERN CWA TO THE CHANCE CATEGORY FOR THIS POSSIBILITY.  WILL
MENTION THE POSSIBILITY OF SEVERE STORMS IN THE ZONES AND HWO.

THE LLJ WILL RESULT IN FAIRLY STRONG WINDS OVER THE EASTERN CWA
DURING THE EVENING AND HAVE RAISED WIND SPEEDS THESE AREAS.  ANY
CONVECTION THAT DEVELOPS WILL MOVE OFF TO THE EAST AND NORTHEAST...
AND PROBABLY CLEAR THE CWA BY MIDNIGHT.  IF SKIES CLEAR AS
ANTICIPATING...COULD SEE A BOUT OF LOW CLOUDS OVER THE EASTERN
FRINGE OF THE CWA BY SUNRISE...AND HAVE INCLUDED THIS IN THE SKY
GRIDS.  EXPECT WINDS TO DECREASE OVER THE REST OF THE PLAINS...
EXCEPT IN THE GUADALUPE AND DAVIS MOUNTAINS.  WIND SPEEDS MAY
BRIEFLY ATTAIN 40 MPH SUSTAINED THROUGH PORTIONS OF THE GUADALUPE
MOUNTAINS THIS AFTERNOON AND EVENING.  THINK THESE INSTANCES WILL BE
THE EXCEPTION AND NOT THE RULE...SO HAVE INCREASED WIND SPEEDS IN
THE GRIDS TO JUST BELOW WARNING CRITERIA IN THE GDPS.  SINCE MAINLY
DRY AIR WILL PREVAIL OVER THE WESTERN CWA...HAVE LOWERED MIN TEMPS
THERE.  WILL GO WITH MORE OF A PERSISTENT FORECAST FURTHER EAST FOR
MIN TEMPS.

.LONG TERM...
UPPER TROUGH TO MOVE THROUGH THE ROCKIES SUNDAY. MODELS STRUGGLING
WITH THE LOW LEVEL MOISTURE...PRECIPITATION OUTPUT AND MID LEVEL
WINDS. THINKING THERE SHOULD BE ENOUGH BACKING OF THE MID LEVEL
WINDS TO KEEP THE DRYLINE ACROSS THE CENTRAL TO EASTERN PERMIAN
BASIN BY LATE AFTERNOON. MOREOVER DRYLINE WILL GET HUNG UP FURTHER
SOUTHWEST ACROSS THE TRANS PECOS AND BIG BEND DUE TO TOPOGRAPHY AND
WEAKER MID LEVEL WINDS. THAT SAID WILL GO WITH A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN IN THE
AFTERNOON AND EVENING. WILL MENTION POSSIBLE SEVERE STORMS IN THE
HAZARDOUS WEATHER OUTLOOK AS STORMS WILL BE SEVERE IF THEY DO FORM.

WINDS ALOFT WILL WEAKEN SOME MONDAY AND TUESDAY WHICH SHOULD ALLOW
THE DRYLINE TO SET UP FURTHER WEST NEAR THE WEST TEXAS/NEW MEXICO
BORDER. INTENSE HEATING AND FORECAST SOUNDINGS SUGGEST CAP SHOULD
BREAK DURING THE LATE AFTERNOON FORM THE DAVIS MOUNTAINS EASTWARD
INCLUDING EASTERN PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS.

BY WEDNESDAY A NORTHERN STREAM COLD FRONT WILL BE A WEATHER PLAYER
AS AN UPPER TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES. MODELS
ARE INDICATING THERE SHOULD BE ENOUGH CONVECTION ALONG AND NORTH
OF THE FRONT TO DRIVE IT SOUTH INTO THE REGION. SOUNDINGS AND
RELATIVE HUMIDITY FIELDS SUGGEST AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS MUCH OF THE AREA AS DEEP EASTERLY FLOW
SETS UP.

FOR THURSDAY AND BEYOND SHOTGUN ISOLATED TO SLIGHT CHANCE OF
THUNDERSTORMS DUE TO REMNANTS OF FRONT COMBINED WITH DEEP
MOIST EASTERLY FLOW AND DIFFLUENT FLOW ALOFT BETWEEN WESTERLIES
TO THE NORTH AND UPPER RIDGE ACROSS THE SOUTHWEST UNITED STATES.
POPS MAY NEED TO BE RAISED SEVERAL PERIODS DEPENDING ON TIMING
OF SHORTWAVES MOVING THROUGH THE FLOW.

&&

.FIRE WEATHER...
WILL RECONFIGURE THE CURRENT RED FLAG WARNING TO INCLUDE ANDREWS...
GAINES...AND DAWSON COUNTIES THIS AFTERNOON/EARLY EVENING AS RH/S
HAVE LOWERED TO 15 PERCENT IN SOME OF THESE LOCATIONS.  EXPECT 20
FOOT WIND SPEEDS TO INCREASE MORE THESE AREAS BY LATE AFTERNOON.
ISOLATED DRY LIGHTNING STRIKES WILL BE POSSIBLE...BUT MAINLY IN THE
DAVIS AND GLASS MOUNTAINS THROUGH LATE THIS AFTERNOON.

WILL KEEP THE RED FLAG WARNING GOING OVER THE GUADALUPE AND DAVIS
MOUNTAINS OVERNIGHT.  ALTHOUGH WIND SPEEDS MAY DIMINISH SOMEWHAT
TONIGHT...ESPECIALLY IN THE DAVIS MOUNTAINS...THINK A CONTINUATION
OF THE RED FLAG WARNING IN THESE LOCATIONS PRUDENT DUE TO THE
DRYNESS OF THE FUELS.  WILL ALLOW THE REST OF THE CURRENT RED FLAG
AREA TO RUN UNTIL 28/02Z WHEN WIND SPEEDS ARE EXPECTED TO DIMINISH.
RH RECOVERY WILL BE POOR TO FAIR GENERALLY WEST OF A SEMINOLE...
FORT STOCKTON...AND EASTERN BIG BEND LINE.  RECOVERY WILL BE FAIR TO
GOOD ELSEWHERE.

MINIMUM RH/S ON SUNDAY WILL DROP TO THE 5 TO 15 PERCENT RANGE FROM
THE PERMIAN BASIN TO THE LOWER TRANS PECOS...AND WESTWARD.  SINCE 20
FOOT WIND SPEEDS WILL AGAIN RISE TO NEAR OR ABOVE 20 MPH OVER THE
SAME AREAS AS TODAY...WILL INCLUDE LOCATIONS ALONG AND WEST OF A
DAVIS MOUNTAINS TO NORTHERN PERMIAN BASIN LINE IN A RED FLAG
WARNING.  THE RED FLAG WARNING ON SUNDAY WILL RUN UNTIL 29/02Z...AND
WILL ALLOW ALL LOCATIONS INCLUDED IN IT TO EXPIRE AT THAT TIME.

DRY CONDITIONS WILL PERSIST ON MONDAY OVER MOST OF THE FORECAST
AREA.  HOWEVER...WIND SPEEDS WILL BE LIGHTER OVER MOST LOCATIONS.
SINCE IT APPEARS 20 FOOT WINDS WILL BE NEAR 20 MPH SUSTAINED IN
PORTIONS OF THE GUADALUPE MOUNTAINS MONDAY AFTERNOON...WILL ISSUE A
FIRE WEATHER WATCH THERE FOR MONDAY AFTERNOON.  THEREAFTER...LOW
LEVEL MOISTURE IS EXPECTED TO INCREASE...AS WILL THE CHANCE OF
SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS THROUGH MID NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  96  67  96 /  30  20  20  20
CARLSBAD NM                65 101  63  97 /   0   0   0  10
DRYDEN TX                  71  97  67  97 /  30  20  20  20
FORT STOCKTON TX           70 101  65  97 /  20  20  20  30
GUADALUPE PASS TX          64  96  62  91 /   0   0   0  10
HOBBS NM                   63  99  62  96 /   0   0   0  10
MARFA TX                   57  89  55  90 /  10   0   0  20
MIDLAND INTL AIRPORT TX    67  97  66  97 /  30  20  20  20
ODESSA TX                  68  98  66  98 /  20  20  20  20
WINK TX                    70 108  67 105 /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...AND SOUTHERN LEA COUNTY.

     RED FLAG WARNING FROM 10 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

     RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 1 PM CDT MONDAY TO 7 PM CDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES...ANDREWS...DAWSON...GAINES...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING FROM 10 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
     THE FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
     MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 1 PM CDT MONDAY TO 7 PM CDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

67/12
Hazardous weather outlook, May 27, 1:20 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT SAT MAY 27 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
220 PM CDT SAT MAY 27 2006 /120 PM MDT SAT MAY 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY
EAST OF A SEMINOLE...FORT STOCKTON...AND BIG BEND LINE THIS AFTERNOON
AND EVENING.  SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...
GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH
AND SPREAD THROUGH THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS...
SOUTHEASTERN NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...UPPER
TRANS PECOS...VAN HORN/HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND
DAVIS MOUNTAINS.  THESE CONDITIONS WILL PERSIST OVERNIGHT IN THE
GUADALUPE AND DAVIS MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING...GENERALLY ALONG AND EAST OF A SEMINOLE...ALPINE...AND
BIG BEND LINE. SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.

HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH AND SPREAD SUNDAY
AFTERNOON ACROSS THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS...NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...VAN HORN/
HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND DAVIS MOUNTAINS. WINDS
ARE EXPECTED TO DIMINISH AROUND SUNSET AND ALLEVIATE THESE ADVERSE
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 27, 3:17 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 PM CDT SAT MAY 27 2006

TXZ075-272215-
PECOS-
417 PM CDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN AND CENTRAL PECOS
COUNTY.

SEVERAL STRONG THUNDERSTORMS WERE LOCATED OVER WESTERN AND CENTRAL
PECOS COUNTY AT 417 PM CDT. THE FIRST STORM WAS LOCATED 15 MILES
SOUTHWEST OF BELDING. ANOTHER STRONG THUNDERSTORM WAS LOCATED 12
MILES WEST OF FORT STOCKTON ON INTERSTATE 10. A THIRD STORM WAS
LOCATED 8 MILES SOUTHWEST OF IMPERIAL. MOVEMENT OF ALL STORMS WAS TO
THE NORTHEAST AROUND 10 MPH.

WIND GUSTS NEAR 50 MPH...VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION...
BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES.
AREAS AFFECTED INCLUDE MOTORISTS ON INTERSTATE 10 WEST OF FORT
STOCKTON AND FARM TO MARKET ROAD 1450.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 27, 3:29 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
429 PM CDT SAT MAY 27 2006

TXZ067-068-272230-
WARD-CRANE-
429 PM CDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND NORTHWESTERN
CRANE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ROYALTY OR
OVER GRANDFALLS AT 429 PM CDT...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS NEAR 55 MPH...VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION...
BLOWING DUST MAY REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES.

SEVERE WEATHER MAY DEVELOP RAPIDLY AND PEOPLE IN EASTERN WARD AND
NORTHWESTERN CRANE COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The radar

The Midland/Odessa radar (KMAF), 93 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Ward

When
May 27, 3:32 PM CST to 3:36 PM CST
Where
Ward County, Grandfalls
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.333, -102.867

Quarter to golfball size hail fell in Grandfalls.

Hail, Crane

When
May 27, 3:46 PM CST
Where
Crane County, 18 mi WNW of Crane
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.500, -102.633

Nickel size hail fell at the intersection of Farm to Market Roads 1053 and 1233.

Thunderstorm Wind, Midland

When
May 27, 6:15 PM CST to 6:16 PM CST
Where
Midland County, 16 mi SSE of Midland
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
AMATEUR RADIO
Coordinates
31.783, -101.983

Thunderstorm winds blew down at least nine power poles near the intersection of Farm to Market Roads 1788 and 3503. They also blew out the windows in a house north of Greenwood.

Hail, Reagan

When
May 27, 6:45 PM CST to 6:55 PM CST
Where
Reagan County, 27 mi NNW of Big Lake
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.567, -101.650

Nickel to quarter size hail fell at the intersection of Texas Highway 137 and Farm to Market Road 1357.

Hail, Reagan

When
May 27, 6:55 PM CST to 7:00 PM CST
Where
Reagan County, 27 mi NNW of Big Lake
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.567, -101.650

Quarter size hail fell one mile east of the North Reagan Fire Station on Farm to Market Road 1357.

Thunderstorm Wind, Howard

When
May 27, 7:25 PM CST
Where
Howard County, 4 mi SE of Big Spring
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.217, -101.417

The Automated Weather Observing System at Big Spring (KBPG) reported a wind gust of 58 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510512, 5510591, 5510590, 5510514, 5510592, 5510513.